Alert archive / Alabama / Special Marine Warnings in 2011

Special Marine Warning 178, NWS Mobile, AL

September 5, 2011

NWS Mobile, AL issued this special marine warning at Sep 5, 2011, 3:08 AM CDT. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 5, 2011, 3:08 AM CDT (08:08 UTC)
Expired
Sep 5, 2011, 5:00 AM CDT
In force
112 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Sep 4, 10:07 PM CDT, 5 hours 1 minute earlier.

Area forecast discussion, Sep 4, 10:07 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1007 PM CDT SUN SEP 4 2011

...LEE NOW A TROPICAL DEPRESSION...

...EVERYBODY SHOULD REMAIN WEATHER AWARE THROUGH MONDAY AS THE
REGION WILL STILL FEEL SIGNIFICANT IMPACTS FROM THIS STORM SYSTEM...

.PUBLIC UPDATE...AS OF THE 10 PM ADVISORY THE NATIONAL HURRICANE
CENTER HAS DOWNGRADED LEE TO A TROPICAL DEPRESSION. THEREFORE...THE
TROPICAL STORM WARNING HAS BEEN DROPPED. HOWEVER...WE ARE STILL
EXPECTING IMPACTS FROM THE STORM. THE THREAT FOR ISOLATED TORNADOES
CONTINUES ACROSS THE AREA WITH LOW LEVEL SHEAR AND HELICITY ONLY
INCREASING AS THE NIGHT PROGRESSES. WE WILL LIKELY SEE ADDITIONAL
BANDS OF SHOWERS AND THUNDERSTORMS DEVELOP OVERNIGHT OFFSHORE WITH
THE MARINE DIURNAL INSTABILITY MAX AND MOVE TOWARD LAND.
THEREFORE...WILL CONTINUE A TORNADO WATCH THROUGH THE OVERNIGHT
HOURS. THE THREAT FOR MINOR COASTAL FLOODING WILL ALSO PERSIST
OVERNIGHT WITH THE ARRIVAL OF HIGH TIDE. A COASTAL FLOOD ADVISORY
WILL BE ISSUED TO COVER THIS.

AS T.D. LEE BEGINS TO INTERACT WITH AN UPPER LEVEL TROUGH...IT WILL
START TRANSITIONING TO AN EXTRATROPICAL CYCLONE AND ACCELERATE
EAST...MOVING OVER OUR REGION DURING THE DAY MONDAY. AS THIS
EXTRATROPICAL TRANSITION TAKES PLACE...WINDS ACROSS THE REGION WILL
INCREASE AS THE BAROCLINIC RESPONSE STRENGTHENS THE LOW TO MID LEVEL
WIND FIELD. FORECAST SOUNDINGS SHOW WINDS OF 40 KTS NOT TOO FAR OFF
THE SFC AND SOME OF THESE WINDS ARE LIKELY TO REACH THE GROUND.
THEREFORE...WE WILL ISSUE A HIGH WIND WARNING FOR THE COASTAL
COUNTIES AS SUSTAINED WINDS OF 25 TO 35 WITH FREQUENT GUSTS TO 45 MPH
ARE EXPECTED. A WIND ADVISORY FOR SUSTAINED WINDS OF 20 TO 30 MPH
WITH GUSTS TO 35 MPH HAS BEEN ISSUED FOR INLAND AREAS.

THE SEVERE WEATHER THREAT ONLY LOOKS TO INCREASE DURING THE DAY
TOMORROW...DUE IN LARGE PART TO THE LOW PASSING OVER THE INLAND CWA
AND THE LOW LEVEL JET INCREASING TO 50 KT. THEREFORE...THE THREAT
FOR ISOLATED TORNADOES WILL REMAIN WITH US...ALONG WITH THE
POTENTIAL FOR DAMAGING STRAIGHT LINE WINDS.

THE FLASH FLOOD WATCH WILL REMAIN AS IS WITH MORE HEAVY RAIN ON THE
WAY TOMORROW. THIS HEAVY RAIN WILL FALL ON VERY SATURATED GROUND
OVER THE SOUTHERN HALF OF THE FORECAST AREA.

THE GULF WATERS WILL REMAIN VERY ROUGH AND DANGEROUS WITH HIGH SURF
AND A LIFE THREATENING RIP CURRENTS. 34/JFB

&&

.MARINE UPDATE...EVEN THOUGH LEE IS NO LONGER A TROPICAL STORM...
WINDS ACROSS THE MARINE AREA ARE EXPECTED TO INCREASE MONDAY AS LEE
STRENGTHENS AS A NON TROPICAL LOW. THEREFORE...A GALE WARNING WILL BE
ISSUED FOR ALL MARINE ZONES. A COLD FRONT WILL MOVE THROUGH THE
MARINE WATERS MONDAY EVENING WITH A STRONG OFFSHORE FLOW DEVELOPING...
BUT LIKELY BELOW GALE LEVELS. 34/JFB

&&

.PREV DISCUSSION... /ISSUED 350 PM CDT SUN SEP 4 2011/

LONG TERM (WEDNESDAY THROUGH SUNDAY)...THE SYSTEM WILL BE FULLY
EXTRA-TROPICAL BY WEDNESDAY AND CONTINUE TO WOBBLE NORTHWARD. IN WAKE
OF THE COLD FRONT...A DRIER AND COOLER AIRMASS WILL MOVE ACROSS THE
AREA THROUGH THE END OF THE WEEK. MOISTURE BEGINS TO RETURN NEXT
WEEKEND WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
RETURNING. HIGHS WILL BE IN THE LOW TO MID 80S THROUGH MUCH OF THE
WEEK WITH LOWS IN THE LOW TO MID 60S INLAND TO UPPER 60S NEAR THE
COAST THROUGH THURSDAY BEFORE CREEPING BACK TO UP TO NEAR
CLIMATOLOGICAL NORMALS. /13

AVIATION...PERIODS OF SHRA AND TSRA WILL CONTINUE TO PRODUCE MVFR
CONDITIONS THROUGH THE PERIOD WITH GUSTY WINDS IN THE RAIN BANDS.
/13

MARINE...TROPICAL STORM LEE WILL LINGER ACROSS THE CENTRAL
LOUISIANA COAST THROUGH TONIGHT AND IS EXPECTED TO DRIFT NORTHEAST
ACROSS SOUTHERN MISSISSIPPI AND CENTRAL ALABAMA FROM LATE SUNDAY
THROUGH TUESDAY. A MODERATE TO STRONG SOUTHEASTERLY WIND FLOW IS
EXPECTED TO CONTINUE THROUGH SUNDAY...BECOMING MORE SOUTHERLY
THROUGH LABOR DAY. REFER TO THE LATEST ADVISORIES ISSUED BY THE
NATIONAL HURRICANE CENTER REGARDING TROPICAL STORM LEE.

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

     COASTAL FLOOD ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND
     UPPER MOBILE.

     HIGH SURF ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...AND LOWER MOBILE.

     HIGH WIND WARNING FROM 7 AM MONDAY TO 7 PM MONDAY FOR THE
     FOLLOWING ZONES: LOWER BALDWIN...AND LOWER MOBILE.

     WIND ADVISORY FROM 7 AM MONDAY TO 7 PM MONDAY FOR THE FOLLOWING
     ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...UPPER
     MOBILE...WASHINGTON...AND WILCOX.

FL...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     WIND ADVISORY FROM 7 AM MONDAY TO 7 PM MONDAY FOR THE FOLLOWING
     ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
     ROSA.

     COASTAL FLOOD ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL
     SANTA ROSA.

     HIGH SURF ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
     ROSA.

     HIGH WIND WARNING FROM 7 AM MONDAY TO 7 PM MONDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND
     COASTAL SANTA ROSA.

MS...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

     WIND ADVISORY FROM 7 AM MONDAY TO 7 PM MONDAY FOR THE FOLLOWING
     ZONES: GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...GALE WARNING UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES: COASTAL
     WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...COASTAL
     WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...
     MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO
     60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM
     20 TO 60 NM.

&&
Hazardous weather outlook, Sep 4, 10:32 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1032 PM CDT SUN SEP 4 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-051200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1032 PM CDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR
SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE
WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TONIGHT THROUGH MONDAY

TROPICAL DEPRESSION LEE WILL TRANSITION TO A STRENGTHENING NON
TROPICAL LOW ON MONDAY...ACCELERATING EAST NORTHEAST INTO THE
REGION. WHILE THE TROPICAL STORM WARNINGS HAVE BEEN DISCONTINUED...
SIGNIFICANT IMPACTS FROM THIS STORM SYSTEM WILL STILL BE FELT. SOME
OF THE THREATS INCLUDE STRONG GUSTY WINDS...MINOR COASTAL
FLOODING...DANGEROUS SURF... LOCALIZED FLASH FLOODING...AND GALE
FORCE WINDS OVER THE MARINE AREA. PLEASE REFER TO THE APPROPRIATE
ADVISORIES AND WARNINGS FOR FURTHER DETAILED INFORMATION.

ONE OF THE MAIN CONCERNS THROUGH MONDAY WILL BE THE THREAT FOR
ISOLATED TORNADOES. THE THREAT IS EXPECTED TO INCREASE DURING THE DAY
MONDAY AS THE SURFACE LOW MOVES INTO THE REGION. A TORNADO WATCH IS
CURRENTLY IN EFFECT UNTIL 7 AM.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

A COLD FRONT WILL MOVE ACROSS THE AREA MONDAY NIGHT...BRINGING MUCH
DRIER AND COOLER AIR INTO THE REGION. A STRONG OFFSHORE FLOW CAN BE
EXPECTED OVER THE MARINE AREA ALONG WITH A CONTINUATION OF HIGH
SEAS THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF SKYWARN STORM SPOTTERS IS REQUESTED IN SUPPORT OF
SEVERE WEATHER OPERATIONS.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 9:16 PM CDTSpecial Marine WarningMOB59 min
Sep 4, 9:58 PM CDTHigh Wind WarningMOB21 hr
Sep 4, 9:58 PM CDTWind AdvisoryMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more24 hr
Sep 4, 10:24 PM CDTCoastal Flood AdvisoryMOB15 hr
Sep 4, 10:24 PM CDTRip Current StatementMOB21 hr
Sep 4, 10:24 PM CDTHigh Surf AdvisoryMOB21 hr
Sep 4, 10:26 PM CDTGale WarningMOB21 hr
Sep 5, 1:10 AM CDTSpecial Marine WarningMOB50 min
Sep 5, 1:44 AM CDTTornado WarningMOBChoctaw, Washington50 min
Sep 5, 2:18 AM CDTTornado WarningMOBWashington16 min
Sep 5, 2:24 AM CDTRiver Flood WarningMOBBaldwin15 hr
Sep 5, 3:36 AM CDTTornado WarningMOBClarke, Mobile, Washington39 min
Sep 5, 3:56 AM CDTSpecial Marine WarningMOB2 hr
Sep 5, 4:38 AM CDTSmall Craft AdvisoryMOB29 hr
Sep 5, 4:55 AM CDTSpecial Marine WarningMOB65 min
Sep 5, 5:24 AM CDTTornado WarningMOBWashington51 min
Sep 5, 5:51 AM CDTSpecial Marine WarningMOB114 min
Sep 5, 6:15 AM CDTTornado WarningMOBChoctaw, Clarke, Washington19 min
Sep 5, 6:40 AM CDTSevere Thunderstorm WarningMOBMobile50 min
Sep 5, 6:44 AM CDTSpecial Marine WarningMOB91 min
Sep 5, 7:37 AM CDTSevere Thunderstorm WarningMOBMobile38 min
Sep 5, 7:42 AM CDTSpecial Marine WarningMOB2 hr
Sep 5, 7:52 AM CDTSpecial Marine WarningMOB83 min
Sep 5, 8:07 AM CDTSpecial Marine WarningMOB38 min
Sep 5, 8:10 AM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile, Washington50 min
Sep 5, 8:40 AM CDTSevere Thunderstorm WarningMOBCovington65 min
Sep 5, 8:45 AM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Escambia, Mobile, Monroe, Washington45 min
Sep 5, 9:19 AM CDTSpecial Marine WarningMOB41 min
Sep 5, 9:41 AM CDTSpecial Marine WarningMOB2 hr
Sep 5, 9:56 AM CDTTornado WarningMOBEscambia34 min
Sep 5, 9:59 AM CDTSpecial Marine WarningMOB2 hr
Sep 5, 9:59 AM CDTTornado WarningMOBCovington61 min
Sep 5, 10:11 AM CDTTornado WarningMOBMonroe26 min
Sep 5, 10:23 AM CDTRiver Flood WarningMOBMobile14 hr
Sep 5, 10:35 AM CDTTornado WarningMOBEscambia40 min
Sep 5, 10:52 AM CDTTornado WarningMOBConecuh, Escambia, Monroe38 min
Sep 5, 10:58 AM CDTTornado WarningMOBCovington62 min
Sep 5, 11:24 AM CDTTornado WarningMOBMonroe, Wilcox36 min
Sep 5, 11:43 AM CDTSpecial Marine WarningMOB107 min
Sep 5, 12:31 PM CDTTornado WarningMOBCovington26 min
Sep 5, 12:54 PM CDTCoastal Flood WarningMOB6 hr
Sep 4, 9:12 PM CDTTornado WarningMOBEscambia, Santa Rosa63 min
Sep 4, 11:53 PM CDTTornado WarningMOBSanta Rosa67 min
Sep 5, 1:07 AM CDTTornado WarningMOBEscambia, Santa Rosa53 min
Sep 5, 5:11 AM CDTTornado WarningMOBOkaloosa64 min
Sep 5, 7:23 AM CDTAreal Flood WarningMOBEscambia, Okaloosa, Santa Rosa12 hr
Sep 5, 9:16 AM CDTTornado WarningMOBOkaloosa44 min
Sep 5, 10:39 AM CDTFlash Flood WarningMOBOkaloosa111 min
Sep 5, 1:14 PM CDTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa39 min
Sep 4, 7:05 PM CDTTornado WarningMOBPerry, Stone28 min
Sep 4, 8:15 PM CDTTornado WarningMOBPerry45 min
Sep 4, 8:28 PM CDTTornado WarningMOBWayne62 min
Sep 5, 4:40 AM CDTTornado WarningMOBGeorge, Greene50 min

Nearby

Special Marine Warnings in Alabama, 2011Every special marine warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.